Open Access
Translator Disclaimer
January, 1980 A New Characterization of the Dirichlet Distribution Through Neutrality
Ian R. James, James E. Mosimann
Ann. Statist. 8(1): 183-189 (January, 1980). DOI: 10.1214/aos/1176344900

Abstract

A new characterization of the Dirichlet distribution using neutrality is given. This settles conjectures of Doksum and Mosimann. The characterization is contrasted with a parallel result for the lognormal distribution. Possible applications to random probabilities and prior distributions in survival analysis are noted.

Citation

Download Citation

Ian R. James. James E. Mosimann. "A New Characterization of the Dirichlet Distribution Through Neutrality." Ann. Statist. 8 (1) 183 - 189, January, 1980. https://doi.org/10.1214/aos/1176344900

Information

Published: January, 1980
First available in Project Euclid: 12 April 2007

zbMATH: 0422.62011
MathSciNet: MR557563
Digital Object Identifier: 10.1214/aos/1176344900

Subjects:
Primary: 62E10
Secondary: 62C10 , 62H05

Keywords: Bayesian survival analysis , Dirichlet distribution , Lognormal distribution , Neutral processes , neutrality , size variables

Rights: Copyright © 1980 Institute of Mathematical Statistics

JOURNAL ARTICLE
7 PAGES


SHARE
Vol.8 • No. 1 • January, 1980
Back to Top